Thunderstorm Wind, De Soto
- When
- June 9, 4:55 PM CST
- Where
- De Soto County, Logansport
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.970, -94.000
Trees downed along Hwy 5 just north of Logansport.
An isolated thunderstorm developed during the late afternoon hours across northwest Louisiana. Heating and a very unstable airmass led to wind damage in Desoto Parish once the thunderstorm decayed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An isolated thunderstorm developed during the late afternoon hours across northwest Louisiana. Heating and a very unstable airmass led to wind damage in Desoto Parish once the thunderstorm decayed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 2:22 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 322 PM CDT SAT JUN 9 2007 .DISCUSSION... SO FAR THINGS ARE A LITTLE QUIETER THAN EXPECTED...THOUGH SEVERAL HOURS OF HEATING REMAIN. STILL EXPECTING UP TO SCATTERED CONVECTION THIS AFTERNOON...WITH ISOLATED THIS EVENING. ALL POPS THIS EVENING 20 PERCENT. MORE OF THE SAME THROUGH MONDAY WITH SUMMERTIME TEMPERATURES ASSISTING SUMMERTIME AFTERNOON/EVENING THUNDERSTORMS AS SOMEWHAT DIRTY HIGH PRESSURE CONTINUES. WILL KEEP OUT MENTION OF WEATHER MIDWEEK...TUES WED...AS IN PREVIOUS FORECAST...AS HIGH PRESSURE CAPS AREA AND KEEPS MOST CONVECTION AROUND OUR PERIPHERY. SLOW TROUGH OF LOW PRESSURE IN THE FLOW ALOFT COMES INTO VIEW TO OUR NW OVER THE PLAINS LATE WEEK...THUS TAPPING GULF BETTER AND MAYBE COOLING THE CAP...SO CONVECTION RETURNS TO FORECAST THURSDAY...REACHING SCATTERED COVERAGE ON SATURDAY. /17/ && .AVIATION... VFR CIGS WILL PERSIST THROUGH MUCH OF THE TAF PERIOD...ALTHOUGH MVFR CIGS/VSBYS WILL BE POSSIBLE IN/NEAR CONVECTION THAT HAS DEVELOPED THIS AFTERNOON ACROSS EXTREME NE TX/NCNTRL/NW LA ALONG A STATIONARY FRONTAL BOUNDARY. SCATTERED CONVECTION WILL PERSIST THROUGH EARLY EVENING BEFORE DIMINISHING...WITH RESIDUAL CONVECTIVE DEBRIS LINGERING THROUGH THE FIRST HALF OF THE OVERNIGHT HOURS. EXPECT MVFR VSBYS TO DEVELOP IN AREAS THAT RECEIVE RAIN TODAY...WITH PATCHY DENSE FOG DEVELOPING ONCE AGAIN. ANY LIFR CIGS/VSBYS THAT DEVELOP OVERNIGHT WILL LIFT TO MVFR BY MIDMORNING...AND VFR BY MIDDAY. ANY CONVECTION THAT DEVELOPS SUNDAY SHOULD POSSIBLY AFFECT THE SW AR TERMINALS DURING THE AFTERNOON. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 95 73 94 / 20 20 20 20 MLU 72 95 71 94 / 20 20 20 20 DEQ 70 90 71 91 / 20 20 20 20 TXK 72 93 72 92 / 20 20 20 20 ELD 71 94 70 93 / 20 20 20 20 TYR 72 93 72 93 / 20 20 20 20 GGG 72 94 71 94 / 20 20 20 20 LFK 72 95 72 95 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUN 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A STATIONARY FRONTAL BOUNDARY REMAINS ACROSS NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS THIS MORNING. THIS FEATURE ALONG WITH A RESIDUAL OUTFLOW BOUNDARY ACROSS NORTHWEST LOUISIANA WILL HELP TO FOCUS WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY. DUE TO THE MOIST AIRMASS AND MODERATE INSTABILITY IN PLACE...ANY STORMS THAT DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING AND THE POSSIBILITY OF HAIL AND ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 17
The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees downed along Hwy 5 just north of Logansport.
Trees were downed along with a few power lines along Hwy 84 between Logansport and Mansfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38396, 38394.